Existence of solutions for the barotropic-vorticity equation in an unbounded domain

B. Emamizadeh, F. Bahrami

Research output: Journal PublicationArticlepeer-review

2 Citations (Scopus)

Abstract

In this paper we consider the two-dimensional barotropic-vorticity equation in the first quadrant, and using a rearrangement variational principle, prove it has a solution. The solution represents a steady localized topographic ideal flow. The data given are the behavior of the flow at infinity, the rearrangement class of the vorticity field and the height of the localized seamount.

Original languageEnglish
Pages (from-to)135-147
Number of pages13
JournalRocky Mountain Journal of Mathematics
Volume36
Issue number1
DOIs
Publication statusPublished - 2006
Externally publishedYes

Keywords

  • Barotropic vorticity equation
  • Rearrangements
  • Semilinear elliptic equation
  • Variational problems
  • Vortices

ASJC Scopus subject areas

  • Mathematics (all)

Fingerprint

Dive into the research topics of 'Existence of solutions for the barotropic-vorticity equation in an unbounded domain'. Together they form a unique fingerprint.

Cite this